Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 4, NWS Nashville, TN

February 24, 2018Houston County, Humphreys County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 24, 2018, 8:10 PM CST for Houston County, Humphreys County, Stewart County, Tennessee. It was in force for 50 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2018, 8:10 PM CST (02:10 UTC)
Expired
Feb 24, 2018, 9:00 PM CST
In force
50 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Houston County, TN, Humphreys County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 86 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 8:22 PM CSTTSTM WND DMG10 E Big Sandy, TNTREE DOWN AT 7600 GREENBRIER CREEK ROAD IN FAR NORTHWEST HUMPHREYS COUNTY
Feb 24, 8:29 PM CSTTSTM WND DMGTennessee Ridge, TNTREE DOWN ON HIGHWAY 147
Feb 24, 8:30 PM CSTTSTM WND DMGTennessee Ridge, TNPORCH BLOWN OFF HOME
Feb 24, 8:36 PM CSTTSTM WND DMG6 Nw Cumberland City, TNTREE DOWN ON HIGHWAY 233
Feb 24, 8:47 PM CSTTSTM WND DMG5 Nne Waverly, TNTREE DOWN ON HIGHWAY 13

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 3:16 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

910 
WUUS54 KOHX 250210
SVROHX
TNC083-085-161-250300-
/O.NEW.KOHX.SV.W.0004.180225T0210Z-180225T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
810 PM CST SAT FEB 24 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southern Stewart County in Middle Tennessee...
  Houston County in Middle Tennessee...
  Humphreys County in Middle Tennessee...

* Until 900 PM CST

* At 809 PM CST, a severe thunderstorm was located over Springville,
  or 11 miles east of Paris, moving east at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Waverly, Erin, New Johnsonville, McEwen, Tennessee Ridge, Hurricane
  Mills, Cumberland City and Houston County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 PM CST for Middle
Tennessee.

LAT...LON 3600 8800 3603 8800 3612 8792 3617 8792
      3622 8795 3626 8794 3631 8796 3640 8803
      3647 8761 3619 8756 3618 8757 3610 8754
      3602 8755 3597 8753 3591 8793 3594 8793
      3594 8798 3595 8801 3597 8802
TIME...MOT...LOC 0209Z 263DEG 31KT 3624 8812 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

10
2 follow-up statements
640 
WWUS54 KOHX 250233
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
833 PM CST SAT FEB 24 2018

TNC083-085-161-250300-
/O.CON.KOHX.SV.W.0004.000000T0000Z-180225T0300Z/
Stewart TN-Houston TN-Humphreys TN-
833 PM CST SAT FEB 24 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR SOUTHERN STEWART...HOUSTON AND HUMPHREYS COUNTIES...

At 832 PM CST, a severe thunderstorm was located near Tennessee
Ridge, or near Erin, moving east at 50 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Waverly, Erin, New Johnsonville, McEwen, Tennessee Ridge, Hurricane
Mills, Cumberland City and Houston County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 PM CST for Middle
Tennessee. A tornado watch also remains in effect until 200 AM CST
for Middle Tennessee.

LAT...LON 3600 8800 3603 8800 3612 8792 3617 8792
      3622 8795 3626 8794 3631 8796 3640 8803
      3647 8761 3619 8756 3618 8757 3610 8754
      3602 8755 3597 8753 3591 8793 3594 8793
      3594 8798 3595 8801 3597 8802
TIME...MOT...LOC 0232Z 263DEG 44KT 3627 8778 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

10
895 
WWUS54 KOHX 250254
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
854 PM CST SAT FEB 24 2018

TNC083-085-161-250304-
/O.EXP.KOHX.SV.W.0004.000000T0000Z-180225T0300Z/
Stewart TN-Houston TN-Humphreys TN-
854 PM CST SAT FEB 24 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STEWART...HOUSTON AND
HUMPHREYS COUNTIES WILL EXPIRE AT 900 PM CST...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 1000 PM CST for Middle
Tennessee. A tornado watch also remains in effect until 200 AM CST
for Middle Tennessee.

LAT...LON 3600 8800 3603 8800 3612 8792 3617 8792
      3622 8795 3626 8794 3631 8796 3640 8803
      3647 8761 3619 8756 3618 8757 3610 8754
      3602 8755 3597 8753 3591 8793 3594 8793
      3594 8798 3595 8801 3597 8802
TIME...MOT...LOC 0254Z 263DEG 31KT 3629 8757 

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 7:05 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Feb 24, 7:05 PM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
705 PM CST Sat Feb 24 2018

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Sent an updated forecast package for small changes to the
overnight period only. Increased POPs in some eastern counties
during the middle of the night hours. Also made some changes to
hourly temps to match current trends...but this did not alter the
min temp forecast for tomorrow morning.

&&

.AVIATION...
00Z TAF DISCUSSION.

A band of showers and storms will cross the region tonight with
gusty winds and heavy downpours. Mainly VFR will prevail through
03Z, then MVFR will prevail with brief periods of IFR in the
stronger storms. The main line of storms will likely produce some
gusts around 40KT, so tempos will be included. Localized severe
storms are possible. After the showers and storms, winds will
become northwest and drop to 10KT or less with VFR returning.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 AM CST Sunday for Cheatham-Clay-Davidson-
Dickson-Hickman-Houston-Humphreys-Jackson-Lewis-Macon-Maury-
Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Williamson-Wilson.

&&

DISCUSSION......49
AVIATION........13
Hazardous weather outlook, Feb 24, 5:52 AM CST, 14 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
552 AM CST Sat Feb 24 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-251200-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
552 AM CST Sat Feb 24 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Severe weather will be possible across Middle TN this evening and
into the overnight hours. The main threat will be damaging
straight line winds, however a tornado or two cannot be ruled out.

In addition to severe weather, a flood watch remains in effect
for portions of Middle TN. While the main concern is river
flooding, localized flash flooding will be possible within the
watch area.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may become necessary this evening.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 mph (measured)
Structural Damage
Trees or Power Lines Down

In the hours before

Special weather statement, Feb 24, 2:41 PM CST, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
241 PM CST SAT FEB 24 2018

TNZ005-006-023-242115-
Stewart TN-Montgomery TN-Houston TN-
241 PM CST SAT FEB 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHEASTERN STEWART AND NORTHEASTERN HOUSTON COUNTIES UNTIL 315 PM
CST...

At 241 PM CST, Doppler radar was tracking a strong thunderstorm over
Erin, moving northeast at 45 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Erin, Tennessee Ridge, Cumberland City, Indian Mound and Palmyra.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3643 8735 3624 8774 3625 8780 3624 8781
      3632 8786 3661 8761
TIME...MOT...LOC 2041Z 234DEG 39KT 3629 8773

13
Local storm report, Feb 24, 4:26 PM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     2 N ADAMS               36.61N  87.07W
02/24/2018                   ROBERTSON          TN   EMERGENCY MNGR

            SIGNIFICANT DAMAGE TO AT LEAST 1 HOME NEAR KEYSBURG
            ROAD AND HUGH GILL ROAD FROM POSSIBLE TORNADO.

&&

EVENT NUMBER OHX1800195

SH
Local storm report, Feb 24, 4:44 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     4 NNE ADAMS             36.64N  87.04W
02/24/2018                   ROBERTSON          TN   EMERGENCY MNGR

            A HOUSE WAS DESTROYED AND OTHER DAMAGE OCCURRED FROM A
            POSSIBLE TTORNADO NEAR THE INTERSECTION OF KEYSBURG
            ROAD... HUGH GILL ROAD... AND MCGEE ROAD.

&&

CORRECTED LOCATION...REMARKS

EVENT NUMBER OHX1800195

SH

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 8:01 PM CSTSevere Thunderstorm WarningOHXStewart29 min
Feb 24, 8:17 PM CSTTornado WarningOHXHouston, Stewart43 min
Feb 24, 8:29 PM CSTTornado WarningOHXCheatham, Dickson, Houston, Montgomery, Stewart46 min
Feb 24, 8:57 PM CSTTornado Warning Tornado observedConsiderable damage threatOHXMontgomery, Robertson33 min
Feb 24, 9:20 PM CSTTornado WarningOHXRobertson25 min
Feb 24, 9:28 PM CSTSpecial Weather StatementOHXCheatham, Dickson, Hickman, Perry, Robertson47 min
Feb 24, 9:34 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner26 min
Feb 24, 9:59 PM CSTSevere Thunderstorm WarningOHXDavidson, Macon, Robertson, Sumner, Trousdale31 min
Feb 24, 9:59 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner, Williamson and 1 more46 min
Feb 24, 10:07 PM CSTSevere Thunderstorm WarningOHXDavidson, Dickson, Hickman, Lewis, Maury, Williamson53 min
Feb 24, 10:41 PM CSTSevere Thunderstorm WarningOHXClay, Davidson, Jackson, Macon, Maury, Rutherford and 5 more49 min
Feb 24, 11:12 PM CSTSpecial Weather StatementOHXLawrence, Maury48 min
Feb 24, 11:21 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Wayne24 min
Feb 24, 11:27 PM CSTSevere Thunderstorm WarningOHXClay, DeKalb, Jackson, Macon, Overton, Putnam and 3 more48 min
Feb 24, 11:52 PM CSTSevere Thunderstorm WarningOHXLawrence, Wayne38 min
Feb 25, 12:02 AM CSTSpecial Weather StatementOHXBedford, Cannon, Giles, Marshall, Rutherford43 min
Feb 25, 12:06 AM CSTSpecial Weather StatementOHXDeKalb, Jackson, Overton, Pickett24 min
Feb 25, 12:16 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence29 min
Feb 25, 9:45 AM CSTRiver Flood AdvisoryOHXDavidson10 days
Feb 25, 3:02 PM CSTRiver Flood AdvisoryOHXHickman53 hr
Feb 25, 3:09 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson11 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.